Puiseux series polynomial dynamics and iteration of complex cubic polynomials
Annales de l'Institut Fourier, Volume 56 (2006) no. 5, pp. 1337-1404.

We let 𝕃 be the completion of the field of formal Puiseux series and study polynomials with coefficients in 𝕃 as dynamical systems. We give a complete description of the dynamical and parameter space of cubic polynomials in 𝕃[ζ]. We show that cubic polynomial dynamics over 𝕃 and are intimately related. More precisely, we establish that some elements of 𝕃 naturally correspond to the Fourier series of analytic almost periodic functions (in the sense of Bohr) which parametrize (near infinity) the quasiconformal classes of non-renormalizable complex cubic polynomials. Our techniques are based on the ideas introduced by Branner and Hubbard to study complex cubic polynomials.

Nous considérons la complétion 𝕃 du corps des séries formelles de Puiseux et nous étudions les polynômes à coefficients dans 𝕃 en tant que systèmes dynamiques. Nous donnons une description complète de l’espace dynamique et l’espace des paramètres des polynômes cubiques à coefficients dans 𝕃. Nous démontrons que la dynamique cubique sur 𝕃 et sur sont intimement liées. Plus précisement, nous montrons que certains éléments de 𝕃 correspondent de manière naturelle à des séries de Fourier de fonctions analytiques presque périodiques (au sens de Bohr) qui paramétrisent (à l’infini) les classes quasi-conformes des polynômes complexes cubiques non renormalisables. Nos techniques s’appuient sur des idées introduites par Branner et Hubbard pour l’étude des polynômes cubiques complexes.

DOI: 10.5802/aif.2215
Classification: 37F45,  12J25,  32S99
Keywords: Puiseux series, Julia sets
Kiwi, Jan 1

1 Facultad de Matemáticas Pontificia Universidad Católica Casilla 306, Correo 22, Santiago (Chile)
@article{AIF_2006__56_5_1337_0,
     author = {Kiwi, Jan},
     title = {Puiseux series polynomial dynamics and iteration of complex cubic polynomials},
     journal = {Annales de l'Institut Fourier},
     pages = {1337--1404},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {56},
     number = {5},
     year = {2006},
     doi = {10.5802/aif.2215},
     mrnumber = {2273859},
     zbl = {1110.37036},
     language = {en},
     url = {http://archive.numdam.org/articles/10.5802/aif.2215/}
}
TY  - JOUR
AU  - Kiwi, Jan
TI  - Puiseux series polynomial dynamics and iteration of complex cubic polynomials
JO  - Annales de l'Institut Fourier
PY  - 2006
DA  - 2006///
SP  - 1337
EP  - 1404
VL  - 56
IS  - 5
PB  - Association des Annales de l’institut Fourier
UR  - http://archive.numdam.org/articles/10.5802/aif.2215/
UR  - https://www.ams.org/mathscinet-getitem?mr=2273859
UR  - https://zbmath.org/?q=an%3A1110.37036
UR  - https://doi.org/10.5802/aif.2215
DO  - 10.5802/aif.2215
LA  - en
ID  - AIF_2006__56_5_1337_0
ER  - 
%0 Journal Article
%A Kiwi, Jan
%T Puiseux series polynomial dynamics and iteration of complex cubic polynomials
%J Annales de l'Institut Fourier
%D 2006
%P 1337-1404
%V 56
%N 5
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.2215
%R 10.5802/aif.2215
%G en
%F AIF_2006__56_5_1337_0
Kiwi, Jan. Puiseux series polynomial dynamics and iteration of complex cubic polynomials. Annales de l'Institut Fourier, Volume 56 (2006) no. 5, pp. 1337-1404. doi : 10.5802/aif.2215. http://archive.numdam.org/articles/10.5802/aif.2215/

[1] Ahlfors, L. Lectures on quasiconformal mappings, Van Nostrand, Princeton, 1966 | MR | Zbl

[2] Baker, M.; Rumely, R. Equidistribution of Small Points, Rational Dynamics, and Potential Theory (to appear in Ann. Inst. Fourier) | Numdam

[3] Benedetto, R.-L. Wandering Domains and Nontrivial Reduction in Non-Archimedean Dynamics (to appear) | MR | Zbl

[4] Benedetto, R.-L. Hyperbolic maps in p-adic dynamics, Ergodic Theory and Dynamical Systems, Volume 21 (2001) no. 1, pp. 1-11 | DOI | MR | Zbl

[5] Benedetto, R.-L. Examples of wandering domains in p-adic polynomial dynamics, C. R. Math. Acad. Sci. Paris, Volume 7 (2002) no. 335, pp. 615-620 | MR | Zbl

[6] Besicovitch, A.-S. Almost periodic functions, Dover, 1954 | MR | Zbl

[7] Bézivin, J.-P. Sur la compacité des ensembles de Julia des polynômes p–adiques, Math. Z. (2004) no. 246, pp. 273-289 | DOI | MR | Zbl

[8] Blanchard, P. Complex analytic dynamics on the Riemann sphere, Bull. Amer. Math. Soc., Volume 11 (1984) no. 1, pp. 85-141 | DOI | MR | Zbl

[9] Branner, B. Cubic polynomials: turning around the connectedness locus (1993), pp. 391-427 | MR | Zbl

[10] Branner, B.; Hubbard, J. H. The iteration of cubic polynomials. Part I: The global topology of parameter space, Acta math., Volume 160 (1988), pp. 143-206 | DOI | MR | Zbl

[11] Branner, B.; Hubbard, J. H. The iteration of cubic polynomials. Part II: Patterns and parapatterns, Acta math., Volume 169 (1992) no. 3-4, pp. 229-325 | DOI | MR | Zbl

[12] Brieskorn, E.; Knörrer, H. Plane algebraic curves, Birkhäuser Verlag, Basel, 1986 | MR | Zbl

[13] Casas-Alvero, E. Singularities of plane curves, LMS Lecture Notes Series, Volume 276, Cambridge University Press, 2000 | MR | Zbl

[14] Cassels, J.W.S. Local fields, LMS student texts, Volume 3, Cambridge University Press, 1986 | MR | Zbl

[15] Escassut, A. Analytic elements in p-adic analysis, World Scientific, 1995 | MR | Zbl

[16] Escassut, A. Ultrametric Banach Algebras, World Scientific, 2003 | MR | Zbl

[17] Favre, C.; Rivera Letelier, J. Théorème d’équidistribution de Brolin en dynamique p-adique, C. R. Math. Acad. Sci. Paris, Volume 4 (2004) no. 339, pp. 271-276 | MR | Zbl

[18] Fernandez, G. Componentes de Fatou errantes en dinámica p-ádica, PUC (2004) (Masters thesis)

[19] Gelfand, S. Generalized Functions, 1, Academic Press, 1964 | Zbl

[20] Harris, D. Turning curves for critically recurrent cubic polynomials, Nonlinearity, Volume 12 (1999) no. 2, pp. 411-418 | DOI | MR | Zbl

[21] Katnelzon, Y. An introduction to harmonic analysis, Dover, 1976 | Zbl

[22] McMullen, C.-T. Complex Dynamics and Renormalization, Annals of Math. Studies, Princeton University Press, 1994 no. 135 | MR | Zbl

[23] Milnor, J. On cubic polynomials with periodic critical points (1991) (Unpublished)

[24] Milnor, J. Dynamics in one complex variable, Vieweg, 1999 | MR | Zbl

[25] Milnor, J. Local connectivity of Julia sets: expository lectures, The Mandelbrot set, theme and variations, Cambridge Univ. Press, 2000 no. 274, pp. 67-116 | MR | Zbl

[26] Rees, M. Views of parameter space: topographer and resident, Astérique (2003) no. 288, pp. vi+418 | MR | Zbl

[27] Rivera Letelier, J. Points périodiques des fonctions rationelles dans l’espace hyperbolique p-adique (Preprint) | Zbl

[28] Rivera Letelier, J. Wild recurrent critical points (arxiv.org/math.DS/0406417) | Zbl

[29] Rivera Letelier, J. Dynamique de fractions rationnelles sur des corps locaux, U. de Paris-Sud (2000) (Ph. D. Thesis)

[30] Rivera Letelier, J. Dynamique des fonctions rationnelles sur des corps locaux, Geometric methods in dynamics. II, Astérisque (2003) no. 287, pp. 147-230 | MR | Zbl

[31] Rivera Letelier, J. Espace hyperbolique p-adique et dynamique des fonctions rationnelles, Compositio Math., Volume 138 (2003) no. 2, pp. 199-231 | DOI | MR | Zbl

Cited by Sources: